Alert archive / Texas / Freeze Warnings in 2025

Freeze Warning 2, NWS Austin/San Antonio, TX

December 1, 2025Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this freeze warning at Dec 1, 2025, 1:35 PM CST for Burnet County, Williamson County, Texas. It took effect at Dec 2, 2025, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2025, 1:35 PM CST (19:35 UTC)
In effect from
Dec 2, 2025, 3:00 AM CST
Expired
Dec 2, 2025, 8:00 AM CST
In force
5 hr
Issued by
NWS Austin/San Antonio, TX

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 49 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS74 KEWX 011935
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
135 PM CST Mon Dec 1 2025

TXZ172-173-020900-
/O.NEW.KEWX.FZ.W.0002.251202T0900Z-251202T1400Z/
Burnet-Williamson-
Including the cities of Burnet and Georgetown
135 PM CST Mon Dec 1 2025

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Burnet and Williamson Counties.

* WHEN...From 3 AM to 8 AM CST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

TRAN
1 follow-up statement
068 
WWUS74 KEWX 020524
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1124 PM CST Mon Dec 1 2025

TXZ172-173-021400-
/O.CON.KEWX.FZ.W.0002.251202T0900Z-251202T1400Z/
Burnet-Williamson-
Including the cities of Georgetown and Burnet
1124 PM CST Mon Dec 1 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Burnet and Williamson Counties.

* WHEN...From 3 AM to 8 AM CST Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

OB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Dec 1, 12:23 PM CST, 1 hour 12 minutes earlier. Its key messages:

  • Wind chills in the mid 20s and low 30s Tuesday morning for most of South-Central Texas outside of the Rio Grande Plains.
  • Medium to high chances (50 to 80 percent) of a freeze Tuesday morning for portions of the I-35 corridor north of the Austin area and portions of the Hill Country with 29 to 32 degree temperatures.
  • Drier weather Tuesday and Wednesday followed by increasing rain chances Thursday and Friday. Cool weather continues through the week.
Area forecast discussion, Dec 1, 12:23 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1223 PM CST Mon Dec 1 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- Wind chills in the mid 20s and low 30s Tuesday morning for most
  of South-Central Texas outside of the Rio Grande Plains.

- Medium to high chances (50 to 80 percent) of a freeze Tuesday
  morning for portions of the I-35 corridor north of the Austin
  area and portions of the Hill Country with 29 to 32 degree
  temperatures.

- Drier weather Tuesday and Wednesday followed by increasing rain
  chances Thursday and Friday. Cool weather continues through the
  week.

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 1210 PM CST Mon Dec 1 2025

Cloudy skies continue over most of the area, particularly east of
the Edwards Plateau, as isentropic lift spreads moisture aloft
north of a coastal low now receding from the Texas coast. Rainfall
has been generally sprinkly and should stay that way as the
elevated convergence band associated with the coastal low has
remained just out of our CWA. The cloudmass and its rains should
shift east and vacate most of the area in the evening and
overnight.

A west-to-east drying trend is beginning as a shortwave trough
passes to the north, bringing a westerly flow aloft that is helping
to clear out cloud cover. This trend should continue tonight while
surface high pressure moves south and brings a shot of reinforcing
cold with a slight uptick in north winds, especially over the
Coastal Plains where gusts up to around 20-25 mph are forecast this
evening into early Tuesday morning. Cloud coverage has trended
downward for tonight with a trailing mid-level vorticity maximum
looking less robust, and this should allow for a more efficient
combination of both cold air advection and radiational cooling. A
light freeze is anticipated for portions of the Hill Country and
areas north of Austin with the best chances (a 50 to 80 percent
chance) for Burnet, Gillespie, Llano, and western Williamson
counties. The coldest lows are forecast to mostly be in the 30 to 32
degree range with a few colder spots making it into the upper 20s.
Lows in the mid 30s to low 40s are forecast for the remainder of
South-Central Texas. With the northerly wind, wind chills ranging
from the mid 20s to low 30s are forecast for much of South-Central
Texas aside from the Rio Grande Plains, most prominently right
around sunrise.

Mostly sunny weather is expected Tuesday as the area briefly finds
itself under zonal flow aloft. Despite the sunshine, the lack of
warmer air aloft suggests temperatures may only mix into the upper
50s and low 60s. Tuesday night should be another cool night, though
gradual airmass modification and the return of southerly winds and
clouds leads to forecast lows in the upper 30s to low 40s with
very low chances (less than 10 percent) of freezing.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 1210 PM CST Mon Dec 1 2025

Southerly flow is expected to strengthen in response to an
amplifying trough over the western US on Wednesday as the
subtropical and southern branch polar jet begin to phase over the
central US. This should make Wednesday the warmest day of the week,
though the day is still forecast to remain seasonable with highs in
the mid 60s to low 70s.

Although the orientation of the jet stream over our area midweek
would typically discourage cold air intrusions, a cold airmass drawn
southward by a brief window of meridional flow over the Canadian
Shield is expected to carry enough momentum to make it into our
area. Models have come into better agreement in depicting the cold
front at the leading edge of this airmass reaching South-Central
Texas around Wednesday night to Thursday morning. The front is less
likely to be as dramatic as the one from this past Sunday, but is
forecast to maintain the cool fall weather to end the workweek with
highs generally in the 50s to low 60s and lows in the mid 30s to
low 40s for most.

Concurrent with the front, divergence should increase across the
area Thursday to Friday with opportunities for upper-air
disturbances rippling along the overhead jet stream. While this
generally leads to an increase in rain chances, the frontal timing
will likely be pivotal... a faster front could end up muting rain
intensities and coverage for much of the region by maintaining a
drier layer of near-surface air. There is also considerable
uncertainty of whether a cut-off low over the Pacific gets pulled
into the region, which would affect moisture levels. For now, medium
chances (30 to 60 percent) are carried for South-Central Texas
Thursday/Friday, with better chances over the Coastal Plains.

The longwave synoptic pattern dominating CONUS for the week starts
to shift a little more to the east over the weekend into next week.
A slight warming trend is possible this weekend as zonal flow
briefly reestablishes, but the northwesterly flow on the rear side
of the longwave trough could set up an additional opportunity for
another cold front entering next week.
&&

.AVIATION...
(18Z TAFS)
Issued at 1210 PM CST Mon Dec 1 2025

In the Austin and San Antonio areas, there is a mix of MVFR and IFR
ceilings and reduced visibility in light rain and fog. These
conditions will continue for the next two to three hours. Later
this afternoon conditions will recover to VFR and clouds will
scattered later tonight. Winds will be generally from the north at
less than 10 kts.

The ceiling at DRT is VFR. Clouds will scatter later this afternoon
with a wind shift to the north.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              35  58  42  67 /   0   0   0  10
Austin Bergstrom Intl Airport  34  58  38  65 /   0   0   0  10
New Braunfels Muni Airport     36  58  40  65 /   0   0   0  10
Burnet Muni Airport            32  56  41  68 /   0   0   0   0
Del Rio Intl Airport           43  64  45  70 /   0   0   0   0
Georgetown Muni Airport        32  57  39  70 /   0   0   0  10
Hondo Muni Airport             35  61  39  69 /   0   0   0   0
San Marcos Muni Airport        34  59  39  66 /   0   0   0  10
La Grange - Fayette Regional   34  56  39  64 /  10   0   0  20
San Antonio Intl Airport       37  60  43  66 /   0   0   0  10
Stinson Muni Airport           38  60  43  66 /   0   0   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Tran
LONG TERM....Tran
AVIATION...05

Nearby

Freeze Warnings in Texas, 2025Every freeze warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.